You are not currently logged in.
Access JSTOR through your library or other institution:
A Method for Simulating Stable Random Variables
J. M. Chambers, C. L. Mallows and B. W. Stuck
Journal of the American Statistical Association
Vol. 71, No. 354 (Jun., 1976), pp. 340-344
Stable URL: http://www.jstor.org/stable/2285309
Page Count: 5
You can always find the topics here!Topics: Random variables, Eigenfunctions, Sine function, Simulations, Algorithms, Skewed distribution, Mathematical independent variables, Statistics, Parameterization, Fortran
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
A new algorithm is presented for simulating stable random variables on a digital computer for arbitrary characteristic exponent
$\alpha(0 < \alpha \leq 2)$ and skewness parameter β(-1 ≤ β ≤ 1). The algorithm involves a nonlinear transformation of two independent uniform random variables into one stable random variable. This stable random variable is a continuous function of each of the uniform random variables, and of α and a modified skewness parameter β' throughout their respective permissible ranges.
Journal of the American Statistical Association © 1976 American Statistical Association